MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DLMBPLUS (3CG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DLMBPLUS (3CG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A batch history review (bhr) of regw0951 showed no other similar product complaint(s) from this batch number.
 
Event or Problem Description
It was reported by the customer "(b)(6) 2023 called to assess patient lua dl picc, due to occlusion and positional since last night, seen by vat rn, noted with brisk blood return on both lumen, dressing is intact no visible kink, cpn and iv fluids flowing very good when arm is abduct and adduct , but when ask patient to raised his arm above his head , iv pump started to beep and occlusion detected, possible catheter issue as seen in cxr ,about 7-8 cm above the site noted intra lumen (possible kink/line fracture)." no other information was provided.
 
Event or Problem Description
It was reported by the customer "on (b)(6) 2023 called to assess patient lua dl picc, due to occlusion and positional since last night, seen by vat rn, noted with brisk blood return on both lumen, dressing is intact no visible kink, cpn and iv fluids flowing very good when arm is abduct and adduct , but when ask patient to raised his arm above his head , iv pump started to beep and occlusion detected, possible catheter issue as seen in cxr ,about 7-8 cm above the site noted intra lumen (possible kink/line fracture)." no other information was provided.Additional information received 2/28/2023: it was reported by the customer "catheter was secured with securacath.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a kinked catheter was confirmed but the cause is unknown.Two ap radiographs of the left side of the chest and the arm were returned for evaluation of this complaint.The implicated product was a 4fr d/l powerpicc provena catheter.The left-sided picc was visible in the images.The catheter was seen overlapping itself at the insertion site into the skin and vein.The overlapping portion likely represented a kink in the line.However, a kink could not be confirmed with certainty without a 90-degree image to the current image to evaluate the overlapping section in the antecubital fossa.As the images likely showed a kink and the event description of positional occlusion are consistent with a kink, this complaint will be confirmed but the exact cause is not determined possible contributing factors could include the angle of the catheter as it entered the vein, catheter placement, or catheter securement.The ifu states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ and ¿avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen.¿ the report of a kinked catheter has been documented and will be monitored as part of complaint trending.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported by the customer "(b)(6) 2023 called to assess patient lua dl picc, due to occlusion and positional since last night, seen by vat rn, noted with brisk blood return on both lumen, dressing is intact no visible kink, cpn and iv fluids flowing very good when arm is abduct and adduct , but when ask patient to raised his arm above his head , iv pump started to beep and occlusion detected, possible catheter issue as seen in cxr ,about 7-8 cm above the site noted intra lumen (possible kink/line fracture)." no other information was provided.Additional information received 2/28/2023: it was reported by the customer "catheter was secured with securacath.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by the customer "1/1/23 called to assess patient lua dl picc, due to occlusion and positional since last night, seen by vat rn, noted with brisk blood return on both lumen, dressing is intact no visible kink, cpn and iv fluids flowing very good when arm is abduct and adduct , but when ask patient to raised his arm above his head , iv pump started to beep and occlusion detected, possible catheter issue as seen in cxr ,about 7-8 cm above the site noted intra lumen (possible kink/line fracture)." no other information was provided.Additional information received on 2/28/2023: it was reported by the customer "catheter was secured with securacath." additional information received on 5/25/2023: catheter inserted 12cm above the antecubital fossa and 4cm left external to the patient.

Brand Name
POWERPICC PROVENA 4F DLMBPLUS (3CG)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16461257
Report Number3006260740-2023-00594
Device Sequence Number15096359
Product Code LJS
UDI-Device Identifier00801741154744
UDI-Public(01)00801741154744
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue NumberS1274108D1
Device Lot NumberREGW0951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer02/28/2023
05/17/2023
05/25/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date03/27/2023
05/23/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexUnknown
Patient Weight85 KG